Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 29, 2021Dooly County, Macon County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 29, 2021, 7:47 PM EDT for Dooly County, Macon County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2021, 7:47 PM EDT (23:47 UTC)
Expired
Aug 29, 2021, 8:15 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Dooly County, GA, Macon County, GA

The radar

The Robins AFB radar (KJGX), 77 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1524 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1524 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
464 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

670 
WWUS82 KFFC 292347
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
747 PM EDT Sun Aug 29 2021
 
GAZ093>095-105-300015-
Macon GA-Peach GA-Dooly GA-Houston GA-
747 PM EDT Sun Aug 29 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN MACON,
CENTRAL DOOLY, SOUTHEASTERN PEACH AND SOUTHWESTERN HOUSTON COUNTIES
THROUGH 815 PM EDT...

At 747 PM EDT...a strong thunderstorm was over Byromville, or 9 miles
northwest of Vienna...moving north at 30 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light...unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Perry, Oglethorpe, Unadilla, Montezuma, Marshallville, Byromville,
Pinehurst, Lilly, Dooling, Saint Louis, Whitewater State Park,
Meadowdale, Flint River Wma, Garden Valley, Grove Park, Moss Oak,
Winchester and Henderson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3210 8399 3210 8400 3211 8400 3212 8401
      3247 8413 3253 8367 3212 8375 3209 8398
TIME...MOT...LOC 2347Z 174DEG 25KT 3220 8389 

MAX HAIL SIZE...
MAX WIND GUST...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 29, 3:38 PM EDT, 4 hours 9 minutes earlier.

Area forecast discussion, Aug 29, 3:38 PM EDT, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
338 PM EDT Sun Aug 29 2021

.SHORT TERM /Tonight through Monday Night/...

Main forecast concerns late in the short term period are heavy
rainfall and flooding and isolated tornadoes associated with the
remnants of Ida.

Guidance from WPC and 12Z model suite a little higher over north GA
starting Mon night. Most of the heaviest rain will fall on Tuesday.
Total amounts now over 2 inches over most of far north GA and around
4 inches in spots. With tropical systems often see isolated amounts
quite a bit higher than deterministic guidance, so feel good
messaging amounts over 4 inches possible.

Winds should remain under advisory criteria. Tornado threat should
be on the low side but can't rule out something brief over far
western counties after midnight. 12Z HREF mean and probabilities
indicate westcentral GA will have most favorable environment with
STP (sig tornado parameter) values 1.0-2.0 approaching Columbus
after 09Z Monday.

Rest of forecast seems reasonable. Highest coverage of SHRA/TSRA
over west Georgia so far and just a little higher coverage than PoPs
indicated earlier so made minor upward adjustment. Tomorrow
afternoon should see similar coverage of SHRA/TSRA a bit further
east and north then further expansion over NW Georgia Mon night as
the bands associated with Ida's remnants move in.

SNELSON

&&

.LONG TERM /Tuesday through Sunday/...

The long term period picks up on Tuesday morning when our local
weather will be dominated by the remnants of Ida. As of the current
track forecast from the NHC, Ida is expected to weaken as it travels
inland, crossing northern Mississippi early Tuesday morning
progressing into Alabama/Tennessee and then Kentucky late
Tuesday/early Wednesday. As the storm nears the area on Tuesday and
Wednesday, chances for showers and thunderstorms will increase as
well. Rainfall totals for Tuesday and Wednesday are currently around
1 to 2 inches across far north Georgia with some locally higher
amounts around 4 inches possible in the mountains. SPC has also
included a Marginal Risk of severe storms across much of the CWA
for Tuesday as there will be a threat for brief, spin-up tornadoes
associated with the decaying system. In addition, WPC has
portions of far northern Georgia outlooked in a Slight Risk for
excessive rainfall on Tuesday, while the rest of the area is in a
Marginal Risk for excessive rainfall. Overall, heavy rain across
northern Georgia and potential for brief tornadoes will be the two
main threats from this system.

Precipitation due to Ida is expected to clear the area by Wednesday
evening, with winds aloft shifting into a more northwesterly flow.
This will bring drier air across the area, amplified by high
pressure in the mid levels and at the surface through the rest of
the week.

Cooler temperatures are expected on Tuesday and Wednesday across
portions of northern and western Georgia due to precipitation and
cloud cover from Ida. Highs are forecast to be in 70s and 80s
across northern and western portions of the area, with lower 90s
elsewhere. For the rest of the week, highs in the upper 80s and
lower 90s are expected with lows in the 60s and lower 70s, just a
couple degrees above average.

Reaves

&&

.AVIATION...
18Z Update...
VFR conditions at most sites with periods of MVFR vsbys and gusty
winds due to SHRA/TSRA at KCSG thru 23Z. IFR cigs also expected
after 09Z Mon at KMCN and may spread north into KCSG and ATL
metro airports. SHRA/TSRA again possible Monday afternoon but more
likely over western Georgia. Sfc winds ESE 6-10kts today becoming
light SE then SSE 5-10kts after 15Z Mon.

//ATL Confidence...18Z Update...
Low-Medium confidence on extent of IFR cigs Monday morning.
High confidence on all other elements.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  90  72  85 /   0  10  20  60
Atlanta         73  88  73  81 /  10  30  40  80
Blairsville     65  84  67  75 /  10  30  40  80
Cartersville    72  87  71  79 /  10  40  50  80
Columbus        72  87  73  83 /  40  40  40  80
Gainesville     70  88  72  79 /   5  20  30  80
Macon           72  90  73  87 /  10  20  20  60
Rome            73  87  73  82 /  20  40  60  90
Peachtree City  71  88  72  81 /  20  30  40  80
Vidalia         72  93  74  92 /   5   5   5  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SNELSON
LONG TERM....Reaves
AVIATION...SNELSON
Hazardous weather outlook, Aug 29, 3:21 PM EDT, 4 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
321 PM EDT Sun Aug 29 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
321 PM EDT Sun Aug 29 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated thunderstorms are possible in western Georgia mainly west
of a Dalton to Douglasville to Cordele line, through 10 PM this
evening. The primary hazards with these storms will be isolated
strong wind gusts, locally heavy rainfall, and frequent lightning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

The remains of Hurricane Ida will move northeast into middle
Tennessee on Tuesday. Ahead of the storm, periods of heavy rain will
be possible in north Georgia late Monday into Wednesday. Total
amounts will average 1 to 2 inches with local amounts near 4 inches
possible. Some isolated tornadoes are also possible late Monday
night and Tuesday. Please stay tuned to the latest forecast for more
information.

Thursday through Saturday, isolated afternoon and evening
thunderstorms will be possible with heavy rain, gusty winds and
frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 29, 7:10 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
710 PM EDT Sun Aug 29 2021

GAZ078>080-091-292345-
Harris GA-Taylor GA-Marion GA-Talbot GA-
710 PM EDT Sun Aug 29 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN MARION,
TALBOT, WESTERN TAYLOR AND EAST CENTRAL HARRIS COUNTIES THROUGH 745
PM EDT...

At 710 PM EDT...a strong thunderstorm was over Oakland, or 10 miles
north of Buena Vista...moving north at 30 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Talbotton, Junction City, Geneva, Brantley, Juniper, Baldwinville,
Baughville, Oakland, Olive Branch, Po Biddy Crossroads, Mauk, Box
Springs, Howard, Marion Estates, Prattsburg, Big Lazer Creek Wma and
Tazewell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3249 8466 3249 8464 3253 8464 3253 8467
      3277 8473 3279 8439 3277 8436 3278 8435
      3276 8434 3276 8432 3243 8437 3241 8439
      3239 8439 3235 8462
TIME...MOT...LOC 2310Z 181DEG 28KT 3247 8449

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 29, 7:22 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
722 PM EDT Sun Aug 29 2021

GAZ093-095-104>106-292345-
Macon GA-Crisp GA-Dooly GA-Sumter GA-Houston GA-
722 PM EDT Sun Aug 29 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN MACON,
DOOLY, SOUTHWESTERN HOUSTON, EAST CENTRAL SUMTER AND NORTHWESTERN
CRISP COUNTIES THROUGH 745 PM EDT...

At 722 PM EDT...a strong thunderstorm was near Vienna...moving north
at 50 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cordele, Vienna, Unadilla, Byromville, Pinehurst, Lilly, Dooling,
Georgia Veterans Memorial St Pk, Richwood, Grovania, Elko, Grove
Park, Drayton, Winchester and Henderson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3193 8376 3194 8397 3244 8400 3240 8363
TIME...MOT...LOC 2322Z 185DEG 42KT 3207 8386

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 29, 7:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
747 PM EDT Sun Aug 29 2021

GAZ093>095-105-300015-
Macon GA-Peach GA-Dooly GA-Houston GA-
747 PM EDT Sun Aug 29 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN MACON,
CENTRAL DOOLY, SOUTHEASTERN PEACH AND SOUTHWESTERN HOUSTON COUNTIES
THROUGH 815 PM EDT...

At 747 PM EDT...a strong thunderstorm was over Byromville, or 9 miles
northwest of Vienna...moving north at 30 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Perry, Oglethorpe, Unadilla, Montezuma, Marshallville, Byromville,
Pinehurst, Lilly, Dooling, Saint Louis, Whitewater State Park,
Meadowdale, Flint River Wma, Garden Valley, Grove Park, Moss Oak,
Winchester and Henderson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3210 8399 3210 8400 3211 8400 3212 8401
      3247 8413 3253 8367 3212 8375 3209 8398
TIME...MOT...LOC 2347Z 174DEG 25KT 3220 8389

MAX HAIL SIZE...
MAX WIND GUST...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 7:10 PM EDTSpecial Weather StatementFFCTalbot35 min
Aug 29, 7:22 PM EDTSpecial Weather StatementFFCDooly23 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.